Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Body pain, loss of appetite, unable to urinate. Increased WBC count. Causes for symptoms?

HI, My mom suddenly had body pains, she is not able to eat anything or drink anything. They admitted her in hospital. The white blood cells count increased a lot upto 20K, I am not sure which WBC increased in specific. Doctors started some antibiotic treatment to check for any infection. She is not urinating though they gave cylins and liquid. They called for a kidney specialist now. Could anyone tell me what the issue could be? Thanks in advance
Asked On : Sat, 1 Dec 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM
With information you have given sudden occurence of body pain and decreased urinary out put and increased WBC count indicate infection may be in Urinary Tract or Blood which we call septicemia and it may cause acute kidney failure.
Giving adequate fluid and emperical antibiotic is correct line of treatment and once Nephrologist guides treatment/investigation may be done as she is in hospital.
If she responds well to treatment it is well and good but if her renal function indicated by Blood urea and Cratinine level and serum potassium level and Kidney Ultrasonography,may be that requires dialysis and hopefully she should imporove in few days time.
Take care
Good Luck.
Answered: Sat, 1 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor